Statin muscle damage

my husband developed hip pains so bad he can hardly walk 20 yards . He had been on simvastatin for 6 years but pains started 3 years in so he didn't associate it. Gp said to keep taking them but he came off 6 months ago and has been paying for trigger point therapy. The pains in feet. Legs. Thighs. Calves have subsided but hips not responded yet. Hopeful though that the muscle damage will eventually subside. Gps will not admit statins are to blame.

2 Replies

  • I know just what your husband has been going through - I started on Simvastatin in 1998 * it wasn't until 2010 that the pain suddenly started - severe swelling in ankles, pain in feet, ankles & knees - have had great problem walking, stairs etc. Still have not had an answer as to what is causing this. I know what the answer is..STATINS!.. particularly Simvastatin & particularly when it is combined with certain other drugs that are not compatible with the statin. I have been off the statin since 2010 and my legs, feet & knees are no better. I feel this will be the way for the rest of my life. I do not understand why the GPS will not admit that there must be some connection to the statin - perhaps they are afraid of "Big Pharma"? I tell you, if I had read way back in 1998, what I have since read about statins I would NEVER have taken them! How gullible I was - did not know a thing about "deadly high cholesterol & the so called miracle statin drugs that were going to save us all" Was just told "you need this drug (Simvastatin) or you are probably going to have a heart attack" I panicked went on it along with a whole cocktail of other drugs which I feel screwed up my whole system. I am no longer trusting of any drugs. The drugs I took over the past years have made my life miserable & still I have no answer to what is the cause of all the pain I have.

    You mention "trigger point therapy" - what is that?

    thank you

  • its a massage therapy. Hopeful it will finally improve my husbands hips.

You may also like...